Hail, Lincoln
- When
- June 10, 1:05 PM CST
- Where
- Lincoln County, 2 mi NE of Arco
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.400, -96.171
Thunderstorms produced large hail over Lincoln and Lyon Counties in southwest Minnesota on the afternoon of June 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced large hail over Lincoln and Lyon Counties in southwest Minnesota on the afternoon of June 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 10, 10:00 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT SUN JUN 10 2007 .DISCUSSION... DALING WITH CURRENT SLOW MOVG BATCH OF STORMS JUST SW OF FSD. EXPECT THESE TO WEAKEN AFTER ANOTHER HR OR TWO AND DIE BUT OF COURSE WILL HAVE TO WATCH. OTRW HEATING STARTING TO GET GOING TO SET UP TNGTS BATCH PRESUMABLY WHICH WILL DVLP FRTHR W LATE THIS AFTN. OUTSIDE OF STORMS...TEMPS AND WINDS FOR NOW LOOK OK. && .PREV DISCUSSION... CHALLENGE IS CERTAINLY FINDING THE NEEDLE IN THE HAYSTACK AS FAR AS PRECIPITATION CHC/TIMING. EACH OF NAM/GFS HAVE THEIR OWN RIDICULOUS CONVECTIVE ISSUES...SEEMINGLY CHOOSING RANDOM GRID POINTS TO BREAK OUT PRECIP FROM RUN TO RUN...WHICH MAKES RELYING ON ANY DETAILS LESS THAN OPTIMAL. OVERALL...FALL BACK TO A PREFERENCE TO MORE SMOOTH IMPACT OF EC/CANADIAN TO TIE DOWN SYNOPTIC/MESOSCALE FEATURES. RIGHT OFF THE STARTING BLOCK THIS MORNING IS THE UNLIKELY BUT POSSIBLE DEVELOPMENT OF CONVECTION. WV SHOWS THERE IS A VORT STREAMER CONNECTING A SERIES OF FAIRLY SUBTLE DISTURBANCES ONE IN CNTRL SD...TO ANOTHER IN WRN CO. ALREADY HAVE BEEN ACC AND ISOLD SHRA/TSRA ACRS FAR NRN CWA...SINCE DISSIPATED...BUT NEW ACC FORMING ARND KFSD EWRD ALG I 90. LATEST NAM...SHOWING LITTLE CONVECTIVE RESEMBLANCE TO 00Z RUN...BLOWS UP CONVECTION IN NEXT 2-4HRS ACRS SERN SD AND DRIFTS TOWARD KSUX. EVEN RUC INDICATES SOME PROBABILITY FOR ISOLD ACTION...ALL DRIVEN BY FAIRLY UNSTABLE LAPSE RATES ALFT AND INCREASING LLJ TURNING TOWARD SERN SD. LKLY THAT NAM DEVELOPMENT IS TOO FAR W...AND WL MENTION AN ISOLD SHRA OR TSRA S OF I90 AND E OF I29 EARLY THIS MORNING. OTHERWISE...WAVE IN CO LOOKS TO PUSH ACRS NEBRASKA THIS AFTN...ALL WHILE PERSISTENT SE FLOW WORKS TO TRANSPORT DEEPER MOISTURE NWRD. DEEPER MOISTURE HAS WORKED AS FAR N AS KS BASED ON LAST NIGHT RAOBS...CAUGHT UP IN WIDESPREAD CONVECTION ALG MOISTURE DISCONTINUITY. STILL FEEL STRONGLY THAT MOISTURE RETURN IS A BIT AGGRESSIVE ON MDLS...WITH PRESSURE FALLS THRU WRN PLAINS JUST STARTING TO KICK UP LOW LVL FLOW. WL LKLY SEE SIG RISE IN DWPTS TDA...LESSER IN FAR E AS FLOW BLEEDS OUT OF RETRACTING DRY SFC RIDGE...BUT NOT TO DEGREE OF UPPER 60S AND LOWER 70S DWPTS. THIS WL EFFECTIVELY INCREASE THE MDL PREDICTED CAPPING TO A DEGREE THAT WL TAKE MORE TIME TO OVERCOME...LKLY NEEDING KICK OF LLJ. HODOGRAPHS CERTAINLY DO NOT RANK AS LONG...BUT SHEAR TOWARD STRONGER MID LVL FLOW IN NEBRASKA LKLY TO TAKE UP TO NEEDED FOR SUPERCELLULAR POTENTIAL. STILL WL HAVE A HIGH DEGREE OF ML CAPE CLOSER TO REDUCED DWPT ESTIMATED 2-3KJ/KG AND VERTICALLY EXTENDED NATURE TO PROFILE WOULD CERTAINLY DEEM LARGE HAIL THE LARGER THREAT...WITH SECONDARY SOME DAMAGING WINDS. RIDGING REALLY KICKS IN HEADING INTO TOMORROW AND LASTING INTO MIDWEEK...AS TROUGHING IN W WORKS TO PUSH EWRD. MUCH OF MON/TUE REALLY PUTS THE AREA INTO A DYNAMIC NO MANS LAND. CONCERN IS THAT WAVE MOVING AROUND BUILDING RIDGE WL BECOME A WANDERING NUISANCE MONDAY INTO MON NIGHT...AND OFTEN TIMES THESE ALMOST ACT TO FOCUS SMALL AREAS OF VERY HEAVY RAIN NEAR THE CORE. WL CONTINUE A LOW THREAT FOR PCPN AS WAVE MOVES FM SD INTO MN ON MONDAY...WITH CORE OF UPR WAVE LKLY SOMEWHERE NEAR NW IA BY LTR MON AFTN VIA ENSEMBLING. OVERALL...TREND HAS BEEN AGAIN TO SLOW THINGS UP WITH THE MAIN TROUGHING BY MIDWEEK...AND PUSHED BACK THINGS AS FAR AS COULD COLLABORATE. BEST THREAT FOR PCPN WL LKLY KICK IN ACRS THE W ON TUES NIGHT AND WED. BY THIS TIME...THE STORM MOTION VECTORS SHOW VERY VERY SLOW MOTIONS...AND THE PROFILES HAVE GONE TO A MUCH WARMER CLOUD DEPTH. THIS SCREAMS HEAVY RAIN POTENTIAL. WL STILL HAVE ENOUGH LOW LVL BIASED SHEAR AND INSTABILITY TO THREATEN SVR WX WITH ANY STORMS WHICH DEVELOP...MAINLY JAMES VALLEY TO LOWER MO VLY. THREAT FOR PCPN WL DECREASE EWRD...AND NOT OUT OF THE QUESTION THAT AS VORT FILAMENT BETWEEN UPR WAVE AND PARENT STREAM TO N STRETCHES OUT LTR WED AND THU...THAT PCPN NEVER MAKES IT TO FAR ERN CWA. THESE DETAILS ARE FAR FROM THE REALM OF WHAT THE OVERCONVECTED MDLS LKLY HAVE A GRASP OF. && .AVIATION... VFR CONDITIONS EXPECTED THRU 06Z WITH A CHC OF TRW AFTER 21Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT SUN JUN 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1127 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS...SOME SEVERE...WERE MOVING SLOWLY OVER PART OF SOUTHEAST SOUTH DAKOTA LATE THIS MORNING. THESE STORMS MAY WEAKEN THIS AFTERNOON...BUT OTHER STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON THROUGH THE MISSOURI RIVER CORRIDOR...AND PERHAPS AS FAR NORTH AS INTERSTATE 90 IN SOUTH DAKOTA DURING THE EVENING. THESE STORMS WOULD PRIMARILY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED DAMAGING WINDS AROUND 60 MPH. AS THE NIGHT GOES ON...THE THREAT FOR THUNDERSTORMS WILL SPREAD NORTH AND EAST...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAINLY ISOLATED NON SEVERE THUNDERSTORMS WILL DRIFT THROUGH FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON MONDAY. THIS THREAT WILL DIMINISH ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA MONDAY EVENING. ON TUESDAY...THE BETTER CHANCE FOR THUNDERSTORMS WILL AGAIN FOCUS TOWARD SOUTH CENTRAL SOUTH DAKOTA...ESPECIALLY BY TUESDAY EVENING. A STRAY STORM POSSIBLE TOWARD THE LOWER MISSOURI VALLEY. WHILE A FEW STORMS MAY PRODUCE HAIL UP TO HALF DOLLAR SIZE ALONG WITH DAMAGING WINDS...THE MAIN THREAT FROM THE JAMES VALLEY WESTWARD WILL BE HEAVY RAINFALL AND FLASH FLOODING FROM SLOW MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY INTO EARLY AFTERNOON BETWEEN SIOUX FALLS AND YANKTON. FOR MOST OF THE AREA...SPOTTER ACTIVATION WILL BE POSSIBLE AGAIN AFTER 5 PM MAINLY SOUTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HAIL 6 SSE MARION 43.34N 97.21W
06/10/2007 E1.00 INCH TURNER SD PUBLIC
&&
JSHEEHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL HURLEY 43.28N 97.09W
06/10/2007 E0.75 INCH TURNER SD TRAINED SPOTTER
&&
JSHEEHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL HURLEY 43.28N 97.09W
06/10/2007 E0.75 INCH TURNER SD TRAINED SPOTTER
&&
JSHEEHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 3 S SALEM 43.68N 97.39W
06/10/2007 E1.00 INCH MCCOOK SD BROADCAST MEDIA
QUARTER SIZE HAIL ON I-90 MILE MARKER 356
&&
JSHEEHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
140 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 2 N BRIDGEWATER 43.58N 97.50W
06/10/2007 E1.00 INCH MCCOOK SD COUNTY OFFICIAL
&&
JSHEEHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
154 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SHELDON 43.18N 95.84W
06/10/2007 E1.00 INCH OBRIEN IA COUNTY OFFICIAL
NICKEL TO QUARTER HAIL ON EAST SIDE OF SHELDON
&&
JSHEEHANThe Sioux Falls radar (KFSD), 101 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
4 hail. Local standard time, as filed.
Large hail caused an unknown amount of crop damage.
Large hail caused severe damage to soybean fields. The amount of crop damage was not known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41621, 41623, 41624, 41629.